Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 77, NWS Memphis, TN

June 20, 2019Itawamba County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 20, 2019, 1:21 AM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2019, 1:21 AM CDT (06:21 UTC)
Expired
Jun 20, 2019, 1:45 AM CDT
In force
24 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Itawamba County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 23 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 10:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1411 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:52 AM CDT, 29 minutes earlier.

Area forecast discussion, Jun 20, 12:52 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1252 AM CDT Thu Jun 20 2019

.DISCUSSION...
Updated for Aviation Discussion.

&&

.PREV DISCUSSION... /issued 855 PM CDT Wed Jun 19 2019/

DISCUSSION...

Skies are partly cloudy across the forecast area this evening with
temperatures from the lower 70s to lower 80s. Most of the
thunderstorms that were over northwest Tennessee earlier this
evening have moved into middle Tennessee. One large thunderstorm
is in southeast Missouri and about to move into northwest
Tennessee. More thunderstorms are moving across central and
western Arkansas and will reach our southwest counties in a couple
of hours. Some of these thunderstorm may be severe when they reach
the Mid-South and so a Severe Thunderstorm Watch has been issued
until 4 AM.

ARS

PREV DISCUSSION... /issued 320 PM CDT Wed Jun 19 2019/

DISCUSSION...
Shortwave trough and attendant surface low are making their way
through MO into IL this afternoon. Thunderstorms have formed, most
notably in Kentucky and Illinois with a scattering in the
Bootheel and West Tennessee. CAMs have this activity moving north
and east of the area during the afternoon hours. Damaging wind is
the main threat with these storms which is covered by current
Severe Thunderstorm Watch.

Later tonight focus shifts to weak cold front moving through the
region. Thunderstorms should move through the Ark-LA-TX into our
area this evening and into the overnight. North Mississippi has
the greatest risk with these storms, especially for damaging wind.

Pattern turns rather sticky as a upper ridge builds into our area
for late in the week. Our Heat Index values, especially in the
Delta Region should rise to the 100 to 105 range in Friday and
Saturday.

Models converge to bringing another cold front for Monday. The
usual timing differences are noted, with the ECMWF a bit slower,
but this should touch off another round of Thunderstorms for our
area and relief from the heat. For the rest of the forecast period
diurnal convection is expected in the general northwest upper
flow regime and temps a tad below average.

 Belles

&&

.AVIATION...
For 06Z TAFs
Shower and Thunderstorms moving across area. Will reduce
visibility in eastern TAFs in next couple of hours. Some
improvement before some lower clouds move across the CWA this
afternoon. Mainly VFR conditions after storms move out of area.
May be some scattered showers this afternoon, however, not enough
confidence to mention in TAFs. TLSJr

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 19, 4:16 PM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
416 PM CDT Wed Jun 19 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-202330-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
416 PM CDT Wed Jun 19 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

Severe thunderstorms are possible tonight through early Thursday
morning across the Midsouth. Damaging wind and large hail will be
the primary threats. Heavy rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Hot and humid conditions are expected Friday and Saturday with
afternoon heat indices between 100 and 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight.

In the hours before

Special weather statement, Jun 19, 9:06 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
906 PM CDT Wed Jun 19 2019

TNZ001-002-200245-
Lake TN-Obion TN-
906 PM CDT Wed Jun 19 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...

Northeastern Lake County in western Tennessee...
Western Obion County in western Tennessee...

At 906 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Marston, or near New Madrid, moving east at
35 mph.

Very heavy rain is also possible with this thunderstorm.

People in northeastern Lake and western Obion Counties should monitor
this storm closely.

LAT...LON 3650 8911 3627 8924 3636 8951 3638 8951
      3642 8955 3644 8954 3646 8952 3648 8952
      3650 8954 3650 8949 3647 8949 3646 8947
      3647 8944 3650 8942 3651 8930
TIME...MOT...LOC 0206Z 291DEG 31KT 3649 8957

SGW
Local storm report, Jun 20, 12:05 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1205 AM CDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     TSTM WND GST     3 ENE WHITEHAVEN        35.04N  89.98W
06/19/2019  M67 MPH          SHELBY             TN   ASOS

            MEMPHIS AIRPORT 58 KT GUST

&&

TLSJR
Local storm report, Jun 20, 12:40 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1240 AM CDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND DMG     COVINGTON               35.57N  89.65W
06/20/2019                   TIPTON             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS TIPTON COUNTY, SPECIFICALLY
            IN THE DRUMMOND, QUITO, AND COVINGTON AREAS. ALSO
            WIDESPREAD POWER OUTAGES.

&&

ZDM
Special weather statement, Jun 20, 12:54 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
1254 AM CDT Thu Jun 20 2019

MSZ009-014>017-023-024-200645-
Itawamba MS-Pontotoc MS-Union MS-Monroe MS-Lee MS-Chickasaw MS-
Prentiss MS-
1254 AM CDT Thu Jun 20 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 145 AM CDT
FOR...

Western Itawamba County in northeastern Mississippi...
Pontotoc County in northeastern Mississippi...
Union County in northeastern Mississippi...
Monroe County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...

At 1254 AM CDT...strong thunderstorms were producing winds at least
40 mph was located along a line extending from New Harmony to
Trebloc. Movement was northeast at 50 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in western Itawamba...Pontotoc...Union...Monroe...Lee...
Chickasaw and Prentiss Counties should monitor this storm closely.

LAT...LON 3367 8849 3368 8872 3381 8872 3381 8893
      3375 8893 3375 8896 3447 8916 3460 8884
      3460 8872 3465 8872 3476 8844 3375 8826
      3374 8833 3372 8833 3368 8837 3369 8839
      3367 8842 3366 8851
TIME...MOT...LOC 0554Z 228DEG 43KT 3438 8892 3385 8883
Local storm report, Jun 20, 1:01 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
101 AM CDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TSTM WND DMG     4 WSW MILLINGTON        35.31N  89.95W
06/19/2019                   SHELBY             TN   SOCIAL MEDIA

            LARGE TREE DOWN IN NEAR MILLINGTON.

&&

TLSJR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:32 PM CDTSevere Thunderstorm WarningMEGTunica43 min
Jun 19, 10:52 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie, Yalobusha38 min
Jun 19, 11:15 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate, Tunica45 min
Jun 19, 11:28 PM CDTSevere Thunderstorm WarningMEGCalhoun, Coahoma, Lafayette, Panola, Quitman, Tallahatchie and 1 more47 min
Jun 19, 11:58 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall47 min
Jun 20, 12:10 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Panola, Pontotoc and 2 more50 min
Jun 20, 12:54 AM CDTSpecial Weather StatementMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more51 min
Jun 20, 3:25 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Pontotoc, Yalobusha50 min
Jun 20, 4:05 AM CDTSpecial Weather StatementMEGChickasaw, Monroe40 min
Jun 19, 7:14 PM CDTSpecial Weather StatementMEGHenry46 min
Jun 19, 9:06 PM CDTSpecial Weather StatementMEGLake39 min
Jun 20, 12:41 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Fayette, Gibson, Hardeman and 4 more49 min
Jun 20, 1:27 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy, Madison33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.